[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] Unsure - what to do...



Thank you so much for your responses.  I am printing them out and am
taking them into special consideration.  I feel much better just knowing
there are people out there like you who seem to care!  Thanks, thanks,
thanks!
Sally
On Sun, 14 Dec 1997 17:54:40 -0800 Gina Goveas <email @ redacted>
writes:
>Sally,
>I know it is frustrating, but you will figure this out. I had another
>thought re the high BG-could it be a minor illness?
>
>Last weekend (Fri night) my BG was at an all time high-almost 500. I 
>have
>had a pump for nine years so I went through the typical stuff, but my 
>BG
>would not come down. The next day I slept practically all day, because 
>I
>was so sick from the high BG. My ketones never went above trace. The 
>only
>thing I could attribute it to was illness. I had a sore throat, but it
>really didn't hurt that bad. Anyway by Monday, my BG was managable and 
>I
>even lowered my basal rates back to the pre-weekend levels.
>So I thought it was over.
>
>Later that week, on Thursday, I woke up at almost 400. Again, little
>ketones and still the BG would not come down below 200. By Friday 
>morning
>my BG was better but I had no voice. Still, I felt pretty OK.
>
>My conclusion is that my hyperglycemia, seems to precede illness. This 
>may
>be a typical explanation to some, but it has not been my
>experience-especially when I am not that sick.  For me, it may be 
>another
>side effect of the Humalog. I never had this happen when I was on
>Velosulin.
>
>As far as diabetes being a career and taking all of your time, I would
>agree it can get that way. But everyone makes choices about how much 
>time
>they spend on BG management. I have met several people on pumps who 
>spend
>little time on basal rate testing and take the same bolus for every 
>meal
>they eat. They don't have perfect A1c results, but they are probably 
>better
>off than they were on 2 shots/day.
>
>You are in an exceptional time period where much is being asked of 
>you, as
>you figure out how this pump works for you. It should get easier with 
>time.
>Someone once told me it would take 6 months to get everything 
>adjusted.
>However, "adjusted" means keeping BG less than 200 and being able to
>predict your BG.
>
>Let me know when things smooth out (email @ redacted)
>
>Gina
>----------
>> From: sally d tippin <email @ redacted>
>> To: email @ redacted
>> Subject: [IP] Unsure - what to do...
>> Date: Saturday, December 13, 1997 9:30 AM
>> 
>> I have had the pump for 18 days now.  Two days ago my bg went to 600 
>and
>> continually stayed high for a long time, (I know some of you are 
>thinking
>> that the confusion sight should be changed or whatever...I did all 
>of
>> that and it made no difference)then they have been so low (like in 
>the
>> 30's).  I now also have skin problems due to the tegaderm or 
>polyskin. My
>> CDE and Dr. are totally confused by this and don't know what I 
>should do
>> either and they are "top of the line". I am beginning to wonder if 
>the
>> pump is right for me. 
>> 
>>  Maybe I should go back to what I did before.Things were much better 
>when
>> I was taking shots and not testing myself so much (8 or 9 times per 
>day
>> now). I did end up with bypass surgery presumably due to diabetes
>> although no one can prove that.  I have no other complications. 
>Forty
>> years ago when I first became diabetic, I took two shots per day and
>> tested my urine about once per week.  What I am doing now is 
>ridiculous -
>> like a full time career only I don't get paid or don't get anything 
>back
>> for it.  Am I the only one who is having these problems?  I don't 
>mean to
>> sound so self centered, but I think I really need some help.  Why 
>won't
>> this pump work for ME???
>> 
>> Sally
>